Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 34, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Oct 21, 2006, 7:20 AM CDT for 14 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2006, 7:20 AM CDT (12:20 UTC)
- Expired
- Oct 21, 2006, 11:56 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Scott County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 16 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 211220 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 720 AM CDT SAT OCT 21 2006 ..STRONG AND GUSTY NORTH WINDS WILL PREVAIL THIS MORNING... .A STRONG COLD FRONT MOVED THROUGH WESTERN KANSAS OVERNIGHT. A TIGHT PRESSURE GRADIENT BETWEEN A SURFACE LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND HIGH PRESSURE BUILDING OVER THE CENTRAL PLAINS WILL RESULT IN NORTH WINDS GUSTING IN EXCESS OF 40 MPH FOR A FEW HOURS THIS MORNING. KSZ043>045-063-064-076>080-086>089-211800- /O.NEW.KDDC.WI.Y.0034.061021T1220Z-061021T1800Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-EDWARDS-KIOWA- SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... GARDEN CITY...KALVESTA...JETMORE...HANSTON...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION 720 AM CDT SAT OCT 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THIS MORNING. THE WINDS WILL SUBSIDE TO 15 TO 25 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KDDC 211656 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1156 AM CDT SAT OCT 21 2006 ...WINDS DECREASING ACROSS SOUTHWEST KANSAS... .AS A STRONG COLD FRONT MOVES SOUTH INTO OKLAHOMA THE TIGHT PRESSURE GRADIENT LOCATED BEHIND THIS FRONT HAD BEGUN TO WEAKEN ACROSS SOUTHWEST KANSAS. KSZ043>045-063-064-076>080-086>089-211800- /O.CAN.KDDC.WI.Y.0034.000000T0000Z-061021T1800Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-EDWARDS-KIOWA- SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... GARDEN CITY...KALVESTA...JETMORE...HANSTON...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION 1156 AM CDT SAT OCT 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:34 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 21, 3:34 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT SAT OCT 21 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES THIS MORNING WILL BE PRECIP CHANCES/TYPE THIS MORNING AS WELL AS TEMPERATURES. UPPER AIR ANALYSIS SHOWS THE MID LEVEL BAROCLINIC ZONE IN THE NEIGHBORHOOD AND THERE HAS BEEN SOME SHOWERS AND EVEN A FEW ISOLATED THUNDERSTORMS ALONG IT AS THE FIRST WAVE RIPPLES EAST. ANOTHER WAVE BACK IN COLORADO WILL ALSO RIPPLE EAST ALONG THE BAROCLINIC ZONE LATER ON THIS MORNING. THE INCREASING ACTIVITY IN EASTERN COLORADO IS PERHAPS IN RESPONSE TO THIS SECOND WAVE. THIS CHANCE OF PRECIP WILL SHIFT EAST ACROSS WESTERN KANSAS FAIRLY QUICKLY THIS MORNING AND THE POPS WILL REFLECT THIS. MODELS ALSO SHOW THE COLDER AIR ARRIVING A BIT FASTER THAN IN PREVIOUS RUNS AND THIS SEEMS REASONABLE AFTER LOOKING AT THE 00Z 850MB OBS. THE RAIN MAY MIX WITH SNOW OR EVEN A FEW IP BEFORE ENDING THIS MORNING, ESPECIALLY ACROSS THE NORTH. THAT IS IF THERE IS STILL PRECIP AROUND BY THEN AND IT WILL NOT AMOUNT TO ANYTHING ANYWAY. I WILL NOT CARRY ANY SNOW ACCUMULATION IN THE GRIDS BUT WILL PAINT A RAIN/SNOW MIX MAINLY IN THE NORTH AROUND AND AFTER 12Z. THE UPPER WAVE PASSES BY 18Z SO ANY CHANCE OF PRECIP SHOULD BE PRETTY MUCH OVER BY THEN. SHOULD BE A CLOUDY DAY FOR THE MOST PART LOOKING AT THE SATELLITE AND THE MODEL SOUNDINGS. WE COULD SEE SOME BREAKS BY LATE AFTERNOON, ESPECIALLY IN THE WEST SO WILL GO A FEW DEGREES WARMER IN THE SOUTHWEST. I TWEAKED TEMPS DOWN IN THE NORTH AND EAST WITH CLOUDS LIKELY HANGING ON ALL DAY. DEPENDING ON HOW MUCH CLOUD COVER THERE IS TONIGHT, FROST IS A DEFINATE POSSIBILITY WITH MANY AREAS SEEING AT OR BELOW FREEZING TEMPS FOR LOWS. I THREW IN SOME AREAS OF FROST IN THE GRIDS TO COVER. ANOTHER WAVE RIPPLES DOWN ON THE BACKSIDE OF THE DEEP MIDWESTERN TROUGH ACROSS KANSAS ON SUNDAY WITH ITS MAIN EFFECTS BEING INCREASED MID CLOUD. WITH MORE CLOUD EXPECTED I HAVE LOWERED TEMPS A FEW DEGREES FOR SUNDAY MAXES. LACY DAYS 3-7... CONSIDERABLE UNCERTAINTY CONTINUES FOR THE EXTENDED PERIOD WITH WIDELY DIVERGENT NUMERICAL MODEL SOLUTIONS. THE FIRST PART OF NEXT WEEK WILL BE RELATIVELY BENIGN WITH A MORE ZONAL FLOW REGIME OVER THE CENTRAL UNITED STATES. STRONG RIDGING WILL DEVELOP 120-130W BY THURSDAY...AND THE RIDGE LIKELY WILL PROGRESS SLOWLY EASTWARD OVER THE WESTERN UNITED STATES BY 29-30 OCTOBER WITH A MEAN TROUGH POSITION OVER THE CENTRAL UNITED STATES. THE NUMERICAL MODELS HAVE HAD A VERY HARD TIME WITH THE VIGOROUS UPPER LEVEL TROUGH CURRENTLY WEST OF THE DATELINE AS IT DIGS INTO THE WESTERN UNITED STATES WEDNESDAY AND THURSDAY. A PORTION OF THE UPPER LEVEL TROUGH WILL PROGRESS EASTWARD ACROSS THE NORTHERN PART OF THE COUNTRY, WHILE A PORTION OF THE TROUGH BREAKS ANTICYCLONICALLY UNDER THE DEVELOPING RIDGE. THE GFS HAS DEMONSTRATED LITTLE RUN TO RUN CONTINUITY IN RESOLVING THE ENERGY DISTRIBUTION BETWEEN THE NORTHERN AND SOUTHERN BRANCHES OF THE WESTERLIES, AND THE ECMWF HAS NOT BEEN SIGNIFICANTLY BETTER. THE GFS ENSEMBLE MEMBERS BASED ON 00Z 20 OCTOBER INITIAL CONDITIONS SHOWED CLUSTERING AROUND SOLUTIONS FAVORING A DEEP TROUGH IN THE NORTHERN BRANCH AND FAVORING MORE TROUGHING OVER THE SOUTHWESTERN UNITED STATES. THE CANADIAN MODEL HAS BEEN QUITE PERSISTENT IN MAINTAINING A STRONGER TROUGH WHICH PROGRESSES ACROSS THE NORTHERN UNITED STATES WHILE THE SOUTHERN PORTION OF THE TROUGH BREAKS OFF AND WALLOWS OVER THE SOUTHWESTERN PART OF THE COUNTRY. IN FACT, VIRTUALLY ALL OF THE CANADIAN ENSEMBLE MEMBERS SUPPORT A DEEP TROUGH NEAR 100W THURSDAY WITH LESS ENERGY IN THE SOUTHERN BRANCH THAN THE GFS. THIS SEEMS MORE CONSISTENT WITH ATMOSPHERIC RESPONSE FROM CLUSTERS OF TROPICAL THUNDERSTORMS OVER WARM SST VALUES NEAR 160E AND A SECONDARY CLUSTER CENTERED NEAR 70E. THE CONSISTENCY OF THE CANADIAN MODEL AND ITS AGREEMENT WITH TROPICAL FORCING LEADS ME TO LEAN TOWARD THE CANADIAN SOLUTION FOR THE GRIDS, ALTHOUGH CONFIDENCE IN THE SYNOPTIC DETAILS IS NOT HIGH. SEASONABLY WARM AND QUIET WEATHER SHOULD PREVAIL MONDAY AND TUESDAY AS MORE ZONAL FLOW DEVELOPS OVER THE CENTRAL PLAINS AND TROUGHING IN THE LEE OF THE ROCKIES SPREADS WARMER AIR OVER THE CENTRAL PLAINS. THE OLD UPPER LEVEL CYCLONE CURRENTLY SPINNING SOUTHWEST OF CALIFORNIA WILL BE EJECTED IN PIECES TUESDAY NIGHT AND WEDNESDAY AND MAY SPREAD SOME MID AND HIGH LEVEL CLOUDINESS OVER KANSAS AS IT RIPPLES EASTWARD. LOW LEVEL MOISTURE WILL RETURN BY TUESDAY NIGHT AND SPREAD ACROSS AT LEAST CENTRAL AND EASTERN KANSAS BY WEDNESDAY MORNING. THERE MAY BE SOME SHOWERS BY WEDNESDAY AFTERNOON AS PORTIONS OF THE UPPER LEVEL TROUGH MOVE OVER THE INCREASING LOW LEVEL MOISTURE FIELD. BY THURSDAY, THE NORTHERN BRANCH SHORT WAVE SHOULD SUPPORT A COLD FRONT THAT WILL MOVE ACROSS MOST OF KANSAS, AND TEMPERATURES THURSDAY IN THE GRIDS WERE REDUCED A FEW DEGREES. FRIDAY AND SATURDAY SHOULD BE COOL WITH LITTLE POTENTIAL FOR RAINFALL AS HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS. THE EIGHT TO 10 DAY OUTLOOK WAS UNCHANGED DUE TO UNCERTAINTY REGARDING EVOLUTION OF THE UPPER LEVEL CYCLONE OVER THE SOUTHWESTERN UNITED STATES. RUTHI && .PRELIMINARY POINT TEMPS/POPS... DDC 47 31 53 33 / 20 0 0 0 GCK 48 31 52 33 / 20 0 0 0 EHA 51 33 53 34 / 0 0 0 0 LBL 52 33 54 35 / 0 0 0 0 HYS 46 29 52 31 / 40 0 0 0 P28 50 33 55 36 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/01
Hazardous weather outlook, Oct 21, 4:41 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 441 AM CDT SAT OCT 21 2006 KSZ030-031-043>046-061>066-074>081-084>090-220945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 441 AM CDT SAT OCT 21 2006 /341 AM MDT SAT OCT 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY THURSDAY. AT THIS TIME, SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:07 PM CDT | Frost Advisory | DDC | Barber, Clark, Comanche, Ford, Gray, Haskell and 7 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.